Veteran Members
  • Content count

  • Joined

  • Last visited

Community Reputation

6 Neutral

1 Follower

About jbird12

Contact Methods

  • ICQ 0

Profile Information

  • Gender Male

Recent Profile Visitors

2,016 profile views
  1. Depression

    I still have redmarks from my initial breakout.  Redmarks are weird sometimes.  I've had some fade over a matter of weeks and then some that take a year.  You should keep your chin up though!  You don't have any indented scarring from the looks of that picture so at least you don't have to deal with that.  Those redmarks will fade in time and you'll have wonderful skin!
  2. There has been a study suggesting a 220mg/kg cumulative dose shows better longterm remission of acne. Maybe that is what your derm is using to calculate your dosage: http://drugtopics.modernmedicine.com/drug-topics/content/tags/acne-vulgaris/high-dose-isotretinoin-reduces-risk-acne-vulgaris-relapse?page=full Monitor your symptoms and if you don't feel like you can handle the high dosage, then talk to your doctor.  Accutane is rough at the start regardless of your dosage (unless it's an extremely low dosage).   
  3. Of course!  I will check back in again.  My acne stayed away for about 2 -  2.5 years after my first course ended so hopefully this time will be a more permanent result.
  4. So it's been a while since I stopped by and figured it was time to update on my progress through my second accutane course. I'm a week into month 5 now and have been at 60mg of Absorica the entire time.  My derm originally told me I would be on a 6 month course but now she says this may be my last month. Anyways, onto the acne. Weeks 5,6 and 7 were absolutely brutal weeks for me as I broke out with huge cysts on both sides of my cheeks.  However, the acne subsided quickly after that and I have been pretty much clear since week 8 except for 2 small whiteheads I got over the last 2 and half months.  My side effects have been the same, mainly dry lips and eyes.  My arms were initially very dry as well but that appears to have calmed down over the last few weeks. My blood work has been good as well. I've continued to work out (running and weight room) during my course and haven't had any issues with that except maybe being a tad more sore or tired after a work out.  I have had a few instances of achy joints and muscles that are probably attributed to the accutane but nothing debilitating. I've been taking fish oil supplements and drink as much water as I can.  I've also stayed out of the sun pretty much the entire course. So at this point, it's pretty smooth sailing for me though I can't wait for the day when I don't have to smear Aquafor all over my lips at night.  Otherwise, no major issues.   There is one thing I wanted to add in case anyone was wondering.  If I faced a situation where my acne started to come back, I don't believe I would do a 3rd course of accutane.  Though it is pretty smooth sailing now, the first 2 months were absolutely brutal. It is a hard drug on the body.  The course feels much tougher now at 32 than it did during my first course at 26.